Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 183, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 17, 2009, 4:26 PM CDT for Buchanan County, Clinton County, DeKalb County, Missouri; Doniphan County, Kansas. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2009, 4:26 PM CDT (21:26 UTC)
- Expired
- Jun 17, 2009, 5:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Doniphan County, KS, Buchanan County, MO, Clinton County, MO, DeKalb County, MO
The radar
The Pleasant Hill radar (KEAX), 111 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 4:35 PM CDT | HAIL 1.75 | 1 S St Joseph Arpt, KS | REPORTED BY OFF DUTY LAW ENFORCEMENT ON HWY 59 JUST S OF ST JOESPH. |
| Jun 17, 5:00 PM CDT | TSTM WND GST 70 | 2 S Agency, MO | SPOTTER ALSO REPORTED POWERLINES DOWN |
| Jun 17, 5:21 PM CDT | TSTM WND GST 60 | 1 S Gower, MO | PENNY-SIZED HAIL ALSO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 12:52 PM CDT | Tornado Watch | SPC | 8 hr |
| Jun 17, 3:09 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2807 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 172126
SVREAX
KSC043-MOC021-049-063-172215-
/O.NEW.KEAX.SV.W.0183.090617T2126Z-090617T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
426 PM CDT WED JUN 17 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL DONIPHAN COUNTY IN NORTHEAST KANSAS...
BUCHANAN COUNTY IN NORTHWEST MISSOURI...
NORTHWESTERN CLINTON COUNTY IN NORTHWEST MISSOURI...
SOUTHWESTERN DEKALB COUNTY IN NORTHWEST MISSOURI...
* UNTIL 515 PM CDT
* AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 5 MILES SOUTH OF WATHENA...AND MOVING EAST AT 30
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ST. JOSEPH AROUND 435 PM CDT.
AGENCY AROUND 445 PM CDT.
GOWER AROUND 500 PM CDT.
CLARKSDALE AROUND 505 PM CDT.
STEWARTSVILLE AROUND 510 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE EASTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING
FOR NORTHEAST KANSAS AND NORTHWEST MISSOURI.
LAT...LON 3981 9462 3982 9461 3983 9447 3959 9446
3959 9503 3978 9504
TIME...MOT...LOC 2126Z 266DEG 25KT 3969 9491
$$
213 follow-up statements
000
WWUS53 KEAX 172139
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
439 PM CDT WED JUN 17 2009
KSC043-MOC021-049-063-172215-
/O.CON.KEAX.SV.W.0183.000000T0000Z-090617T2215Z/
DONIPHAN KS-DEKALB MO-CLINTON MO-BUCHANAN MO-
439 PM CDT WED JUN 17 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BUCHANAN...NORTHWESTERN CLINTON...SOUTHWESTERN DEKALB AND EAST
CENTRAL DONIPHAN COUNTIES UNTIL 515 PM CDT...
AT 437 PM CDT... TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL SOUTH OF ST JOSEPH. THIS
STORM WAS LOCATED NEAR ELWOOD...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
AGENCY AROUND 450 PM CDT.
GOWER AROUND 510 PM CDT.
STEWARTSVILLE AND CLARKSDALE AROUND 515 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE EASTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING
FOR NORTHEAST KANSAS AND NORTHWEST MISSOURI.
LAT...LON 3960 9497 3978 9497 3981 9462 3982 9461
3983 9447 3959 9446
TIME...MOT...LOC 2139Z 268DEG 21KT 3969 9483
$$
21000
WWUS53 KEAX 172150
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
450 PM CDT WED JUN 17 2009
KSC043-172200-
/O.CAN.KEAX.SV.W.0183.000000T0000Z-090617T2215Z/
DONIPHAN KS-
450 PM CDT WED JUN 17 2009
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DONIPHAN COUNTY
IS CANCELLED...
AT 448 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING
FOR NORTHEAST KANSAS AND NORTHWEST MISSOURI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR
NORTHEASTERN KANSAS AND NORTHERN MISSOURI.
LAT...LON 3973 9488 3973 9487 3975 9487 3979 9486
3981 9462 3982 9461 3983 9447 3959 9446
3960 9492
TIME...MOT...LOC 2150Z 268DEG 21KT 3969 9474
$$
MOC021-049-063-172215-
/O.CON.KEAX.SV.W.0183.000000T0000Z-090617T2215Z/
DEKALB MO-CLINTON MO-BUCHANAN MO-
450 PM CDT WED JUN 17 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BUCHANAN...NORTHWESTERN CLINTON AND SOUTHWESTERN DEKALB COUNTIES
UNTIL 515 PM CDT...
AT 448 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL.
THIS STORM WAS LOCATED NEAR AGENCY...OR 7 MILES SOUTHEAST OF ST.
JOSEPH...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GOWER AROUND 510 PM CDT.
STEWARTSVILLE AND CLARKSDALE AROUND 515 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE EASTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING
FOR NORTHEAST KANSAS AND NORTHWEST MISSOURI.
LAT...LON 3973 9488 3973 9487 3975 9487 3979 9486
3981 9462 3982 9461 3983 9447 3959 9446
3960 9492
TIME...MOT...LOC 2150Z 268DEG 21KT 3969 9474
$$
21000
WWUS53 KEAX 172206
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
506 PM CDT WED JUN 17 2009
MOC021-049-063-172215-
/O.CON.KEAX.SV.W.0183.000000T0000Z-090617T2215Z/
DEKALB MO-CLINTON MO-BUCHANAN MO-
506 PM CDT WED JUN 17 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
BUCHANAN...NORTHWESTERN CLINTON AND SOUTHWESTERN DEKALB COUNTIES
UNTIL 515 PM CDT...
AT 505 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 6 MILES NORTH OF GOWER...MOVING EAST AT
25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
STEWARTSVILLE AND CLARKSDALE AROUND 515 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING
FOR NORTHEAST KANSAS AND NORTHWEST MISSOURI.
LAT...LON 3972 9478 3980 9469 3981 9462 3982 9461
3983 9447 3959 9446 3960 9482
TIME...MOT...LOC 2206Z 268DEG 21KT 3969 9462
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:36 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 17, 1:36 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 136 PM CDT WED JUN 17 2009 ...UPDATED AVIATION... .DISCUSSION... /ISSUED 310 AM CDT WED JUN 17 2009/ WEATHER FORECAST PICTURE REMAINS COMPLICATED WITH NUMEROUS WEAK AND STRONG SHORT WAVES IN THE FLOW OVER THE NEXT SEVERAL DAYS...ALONG WITH PLENTY OF MOISTURE AND HEAT. OVERALL SYNOPTIC PATTERN STARTS OFF WITH UPPER RIDGE OVER SOUTH CENTRAL PART OF THE COUNTRY WITH TROUGHING IN THE WEST. RIDGE WILL BE SUPPRESSED SOUTH BY FRIDAY WITH STRONG SHORT WAVE MOVING OVER TOP...THEN REBUILD ON SATURDAY AS YET ANOTHER TROUGH SETS UP OVER THE WEST. FOR TODAY...WE WILL START OFF WITH A WARM FRONT OVER SOUTHERN KANSAS AND SOUTHERN MISSOURI...THAT WILL LIFT TO THE NORTH INTO NORTHERN MISSOURI AND EXTREME SOUTHEAST NEBRASKA BY EVENING. CURRENT CONVECTION NEAR THIS BOUNDARY SHOULD DIE OUT AFTER SUNRISE WITH WEAKENING OF THE LLJ. AS UPPER RIDGE BUILDS NORTHWARD TODAY...AND WARM FRONT HEADS TO THE NORTH...WILL SEE SIGNIFICANT WARMING TAKING PLACE BELOW 700 MB. BIG QUESTION IS IF THERE WILL BE ENOUGH OF A CAP TO PRECLUDE THUNDERSTORMS DEVELOPING LATER THIS AFTERNOON NEAR THE WARM FRONT. IT WILL BE CLOSE AND WILL COVER THE CONVECTIVE POTENTIAL WITH A SLIGHT CHANCE OF POPS THIS AFTERNOON IN THE FRONTS VICINITY. IF STORMS DO DEVELOP...SEVERE STORMS WILL BE POSSIBLE AS THERE WILL BE THE POTENTIAL OF CAPES ABOVE 4000 J/KG WITH DEWPOINTS POSSIBLY POOLING IN THE MIDDLE 70S NEAR THIS BOUNDARY. STORMS MAY LINGER INTO THE EARLY EVENING BEFORE CAP STRENGTHENS AS WARM AIR CONTINUES TO DEEPEN ACROSS KANSAS AND THE SOUTHEAST HALF OF MISSOURI. FOR TONIGHT...PICTURE COMPLICATED BY THE POTENTIAL OF MCS DEVELOPMENT IN NEBRASKA WITH A MID LEVEL IMPULSE MOVING NORTHEAST IN THE SOUTHWEST FLOW TO THE WEST OF THE RIDGE. IF THIS COMPLEX OCCURS...CORFIDI VECTORS SHOW A SOUTHEASTWARD TREND...THAT COULD AFFECT THE NORTHERN PORTIONS OF THE FORECAST AREA. WILL KEEP CHANCE POPS GOING FOR THAT REGION OVERNIGHT ALONG THE EDGE OF THE STRENGTHENING CAP. FOR THURSDAY...CAP IN PLACE ACROSS THE FORECAST AREA SHOULD INHIBIT THUNDERSTORM DEVELOPMENT...ALTHOUGH WILL NEED TO WATCH NORTHERN AREAS WHERE CAPPING MAY BE THE WEAKEST...ESPECIALLY IF OVERNIGHT CONVECTION PUSHES THE FRONT NEAR THE MISSOURI BORDER. AS THE WESTERN TROUGH CURRENTLY IN THE PACIFIC NORTHWEST IS STRENGTHENED BY ENERGY PICKED UP FROM THE TROUGH IN THE CALIFORNIA AREA...IT WILL SUPPRESS THE UPPER RIDGING AS IT MOVES ACROSS THE NORTH CENTRAL PART OF THE COUNTY THURSDAY NIGHT. THIS WAVE WILL HAVE AN ATTENDANT COLD FRONT THAT WILL BE MOVING INTO NORTHERN MISSOURI AND NORTHEAST KANSAS BY 12Z FRIDAY. NAM IS THE FASTEST WITH THIS BOUNDARY...BUT AM PREFERRING THE SLIGHTLY SLOWER GFS GIVEN THE WARM AIR MASS IT WILL BE TRYING TO PLOW INTO. AT ANY RATE...IT APPEARS THE BEST CHANCES OF STORMS WILL BE LATER THURSDAY NIGHT AND INTO FRIDAY WITH THE FRONT AND SHORT WAVE MOVING THROUGH THE REGION. OVER THE WEEKEND...HAVE SOME CONCERNS ABOUT WAA SETTING UP SATURDAY NIGHT AS SOUTH CENTRAL RIDGE QUICKLY REESTABLISHES ITSELF WITH ANOTHER STRONG TROUGH DEVELOPING IN THE WEST. FOR NOW WILL NOT MENTION ANY THUNDERSTORMS SATURDAY NIGHT WHEN WAA WILL LIKELY SET UP WITH RETURN FLOW AT THE LOWER LEVELS...BUT SOMETHING TO BE WATCHED. WITH THE WARM AIR RETURNING FOR SUNDAY...SHOULD BE ANOTHER DAY WHERE 90S MAY BE REALIZED. REGARDING TEMPERATURES THE NEXT TWO DAYS...GIVEN THE READINGS THAT HAVE BEEN OCCURRING SOUTH OF THE WARM FRONT...AND EXPECTED 850 TEMPERATURES IN THE 22 TO 24 DEGREE RANGE...LOWER 90S LOOK QUITE ACHIEVABLE. WILL HOLD OFF ON TEMPERATURES QUITE THAT WARM NEAR THE IOWA BORDER IN NORTH CENTRAL MISSOURI TODAY AS WARM FRONT JUST GETTING INTO THE AREA. THE POTENTIAL OF SOME AFTERNOON CU MAY KEEP TEMPERATURES JUST BELOW THE 90 DEGREE MARK. IF DEWPOINTS IN THE MIDDLE 70S CAN BE ATTAINED...MAY SEE SOME AREAS WITH HEAT INDICES AROUND THE CENTURY MARK. PC && .AVIATION... FOR THE 18Z TAFS...VFR CONDITIONS EXPECTED AT THE TERMINALS OVER THE NEXT 24 HOURS. ONLY EXCEPTION MIGHT BE THE TERMINAL IN ST JOSEPH AS THUNDERSTORM ACTIVITY...CURRENTLY DEVELOPING IN NORTH CENTRAL KANSAS...MAY MOVE EAST INTO THE TERMINAL LATE THIS AFTERNOON/EVENING. CONFIDENCE IS ONLY MODERATE THAT THE STORMS WILL EFFECT KSTJ AS THE WARM FRONT THAT EVERYTHING IS FIRING OFF IS EXPECTED TO LIFT FARTHER NORTH TAKING THE FOCUS OF THE STORMS WITH IT. THEREFORE...HAVE ONLY CARRIED A TEMPO GROUP AT KSTJ FOR NOW. OTHERWISE...AS MIXING BEGINS TOMORROW MORNING...LOOK FOR SOME OF THE STIFFER WINDS ALOFT TO GET MIXED TO THE SURFACE. CUTTER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jun 17, 1:06 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 106 PM CDT WED JUN 17 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 106 PM CDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM FRONT LIFTING NORTH THROUGH THE REGION TODAY WILL PROVIDE SOME FOCUS FOR SEVERE WEATHER THIS AFTERNOON AND THIS EVENING. STORMS WILL DEVELOP ACROSS NORTH CENTRAL KANSAS AND SOUTHERN NEBRASKA THIS AFTERNOON...AND MOVE EAST INTO FAR NORTHWEST MISSOURI AND ADJACENT AREAS OF KANSAS. PRIMARY AREAS OF CONCERN WILL BE ALONG AND NORTH OF A LINE FROM ATCHISON KANSAS THROUGH CHILLICOTHE DURING THE AFTERNOON AND EVENING HOURS...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES BEING THE PRIMARY THREATS. LATER TONIGHT...A COMPLEX OF STORMS WILL DEVELOP FROM THE AFTERNOON AND EVENING ACTIVITY IN NEBRASKA AND WOULD TEND TO MOVE TO THE EAST SOUTHEAST ALONG THE WARM FRONT. THIS COULD BRING IT INTO EXTREME NORTHERN MISSOURI LATE TONIGHT...WITH THE POTENTIAL OF STRONG STORMS WITH DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY NIGHT AND INTO FRIDAY...A COLD FRONT WILL BE MOVING SOUTHEAST ACROSS EASTERN KANSAS AND MISSOURI. THERE WILL BE A CHANCE OF THUNDERSTORMS WITH THIS FRONT...STARTING OVERNIGHT THURSDAY NIGHT...AND DURING THE DAY ON FRIDAY. SEVERE WEATHER MAY OCCUR WITH THIS FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING IN AREAS NORTH OF A LINE FROM ATCHISON KANSAS TO CHILLICOTHE MISSOURI THIS AFTERNOON AND THIS EVENING. THEN OVERNIGHT...SPOTTER ACTIVATION MAY BE NEEDED IN AREAS NEAR THE IOWA BORDER...AND AS FAR SOUTH AS MOBERLY DURING EARLY MORNING HOURS OF THURSDAY. CUTTER
In the hours before
Special weather statement, Jun 17, 3:38 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
338 PM CDT WED JUN 17 2009
MOZ012-013-172115-
ANDREW-DE KALB-
338 PM CDT WED JUN 17 2009
...SIGNIFICANT WEATHER ALERT FOR EASTERN ANDREW AND NORTHWESTERN
DEKALB COUNTIES UNTIL 415 PM CDT...
AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SAVANNAH...MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
PEOPLE IN ANDREW AND DEKALB COUNTIES...INCLUDING THE CITIES OF
SAVANNAH AND UNION STAR...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4004 9461 4005 9451 3989 9439 3987 9485
4004 9488 4007 9462
MJLocal storm report, Jun 17, 3:48 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
348 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL DENTON 39.73N 95.27W
06/17/2009 E1.50 INCH DONIPHAN KS LAW ENFORCEMENT
RELAYED BY MEDIA ORIGNAL REPORT FROM SHERIFF
&&
ABAILEYLocal storm report, Jun 17, 4:14 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
414 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL 4 SW TROY 39.75N 95.14W
06/17/2009 E1.00 INCH DONIPHAN KS LAW ENFORCEMENT
&&
ABAILEYLocal storm report, Jun 17, 4:15 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
415 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 4 SW TROY 39.75N 95.14W
06/17/2009 E1.00 INCH DONIPHAN KS LAW ENFORCEMENT
&&
ABAILEYSpecial weather statement, Jun 17, 4:15 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
415 PM CDT WED JUN 17 2009
MOZ012-013-020-172145-
ANDREW-BUCHANAN-DE KALB-
415 PM CDT WED JUN 17 2009
...SIGNIFICANT WEATHER ALERT FOR DEKALB...NORTHEASTERN BUCHANAN AND
SOUTHEASTERN ANDREW COUNTIES UNTIL 445 PM CDT...
AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF CLARKSDALE...OR 9 MILES EAST
OF COUNTRY CLUB VILLA...MOVING EAST AT 40 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM WILL BE NEAR...
UNION STAR AROUND 420 PM CDT.
CLARKSDALE AROUND 425 PM CDT.
MAYSVILLE AROUND 440 PM CDT.
THE TOWNS OF COSBY...HELENA AND AMITY ARE ALSO IN THE PATH OF THIS
STORM.
LAT...LON 3978 9421 3976 9421 3978 9475 3996 9479
4004 9432 4004 9430
21Local storm report, Jun 17, 4:22 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
422 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL 5 S TROY 39.71N 95.09W
06/17/2009 E1.00 INCH DONIPHAN KS LAW ENFORCEMENT
HAIL AT INTERSECTION OF K-7 AND K-20.
&&
MELLThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 2:41 PM CDT | Special Weather Statement | EAX | Buchanan | 34 min |
| Jun 17, 2:54 PM CDT | Special Weather Statement | EAX | Buchanan | 36 min |
| Jun 17, 3:38 PM CDT | Special Weather Statement | EAX | Andrew, DeKalb | 37 min |
| Jun 17, 3:58 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 32 min |
| Jun 17, 4:15 PM CDT | Special Weather Statement | EAX | DeKalb | 30 min |
| Jun 17, 4:28 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 47 min |
| Jun 17, 4:46 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 29 min |
| Jun 17, 5:11 PM CDT | Special Weather Statement | EAX | Andrew | 34 min |
| Jun 17, 5:15 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Caldwell, Clinton, DeKalb | 30 min |
| Jun 17, 5:45 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Clay, Clinton, DeKalb, Livingston and 1 more | 30 min |
| Jun 17, 5:59 PM CDT | Flash Flood Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Ray | 4 hr |
| Jun 17, 6:13 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Lafayette, Livingston, Ray | 32 min |
| Jun 17, 6:32 PM CDT | Flash Flood Warning | EAX | Carroll | 3 hr |
| Jun 17, 6:39 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Lafayette, Ray, Saline | 36 min |
| Jun 17, 6:51 PM CDT | Tornado Warning | EAX | Carroll, Saline | 24 min |
| Jun 17, 2:52 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 38 min |
| Jun 17, 3:07 PM CDT | Tornado Warning | EAX | Atchison | 28 min |
| Jun 17, 3:30 PM CDT | Tornado Warning | EAX | Atchison, Doniphan | 30 min |
| Jun 17, 3:51 PM CDT | Severe Thunderstorm Warning | EAX | Doniphan | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.